Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 128, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 29, 2017, 6:23 PM CDT for Morton County, Stanton County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2017, 6:23 PM CDT (23:23 UTC)
- Expired
- May 29, 2017, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 173 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2457 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865 WUUS53 KDDC 292323 SVRDDC KSC129-187-300015- /O.NEW.KDDC.SV.W.0128.170529T2323Z-170530T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Dodge City KS 623 PM CDT MON MAY 29 2017 The National Weather Service in Dodge City has issued a * Severe Thunderstorm Warning for... Northwestern Morton County in southwestern Kansas... Western Stanton County in southwestern Kansas... * Until 715 PM CDT * At 622 PM CDT, a severe thunderstorm was located 6 miles east of Walsh, or 24 miles east of Springfield, moving east at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Johnson City, Manter and The Saunders Elevator. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3758 10204 3770 10177 3732 10166 3730 10204 TIME...MOT...LOC 2322Z 249DEG 22KT 3741 10218 HAIL...1.00IN WIND...<50MPH $$ RBURG
3 follow-up statements
415 WWUS53 KDDC 292340 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 640 PM CDT MON MAY 29 2017 KSC129-187-300015- /O.CON.KDDC.SV.W.0128.000000T0000Z-170530T0015Z/ Morton KS-Stanton KS- 640 PM CDT MON MAY 29 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHWESTERN MORTON AND WESTERN STANTON COUNTIES... At 638 PM CDT, a severe thunderstorm was located near The Saunders Elevator, or 17 miles southwest of Johnson City, moving northeast at 30 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Johnson City, Manter and The Saunders Elevator. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3758 10204 3770 10177 3732 10166 3730 10204 TIME...MOT...LOC 2338Z 247DEG 27KT 3744 10203 HAIL...1.25IN WIND...<50MPH $$ RBURG
430 WWUS53 KDDC 292356 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 656 PM CDT MON MAY 29 2017 KSC129-187-300015- /O.CON.KDDC.SV.W.0128.000000T0000Z-170530T0015Z/ Morton KS-Stanton KS- 656 PM CDT MON MAY 29 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHWESTERN MORTON AND WESTERN STANTON COUNTIES... At 655 PM CDT, a severe thunderstorm was located 3 miles south of Manter, or 10 miles southwest of Johnson City, moving east at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Johnson City, Manter and The Saunders Elevator. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3754 10204 3769 10177 3734 10167 3734 10204 TIME...MOT...LOC 2355Z 249DEG 22KT 3748 10190 HAIL...1.00IN WIND...<50MPH $$ RBURG
365
WWUS53 KDDC 300007
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
707 PM CDT MON MAY 29 2017
KSC129-187-300016-
/O.EXP.KDDC.SV.W.0128.000000T0000Z-170530T0015Z/
Morton KS-Stanton KS-
707 PM CDT MON MAY 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORTON AND
WESTERN STANTON COUNTIES WILL EXPIRE AT 715 PM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3754 10204 3769 10177 3734 10167 3734 10204
TIME...MOT...LOC 0006Z 249DEG 22KT 3750 10183
$$
RBURGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:11 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 29, 3:11 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 311 PM CDT Mon May 29 2017 .SHORT TERM...(This evening through Tuesday) Issued at 309 PM CDT Mon May 29 2017 A broad area of steep mid level lapse rates will be the focus area for high based showers and isolated/widely scattered thunderstorms of weak to moderate CAP and negatable bulk shear. High based light showers and sprinkles have been ongoing through the day across the western counties, and may continue into the late afternoon/ear.y evening, working into a better cape axis in central Kansas. The atmospheric profiles do indicate somewhat inverted V style characteristics however the potential for dry air entrainment doesn't look great, and the boundary layer winds are quite light. The NMM WRF was the most robust developing storms by late evening and past midnight while other numerical models were far less aggressive. Most convective allowing models have showers ending before 12 UTC, but can't rule out the potential for lingering shower across the southcentral Kansas counties early Tuesday morning. Sunny sky and similar, near normal climatological high temperatures are forecast Tuesday. Convection that develops across the higher terrain of southern Colorado will have more difficulty spread very far east into western Kansas Tuesday evening. Still as few storms may be possible at the nose of the low level jet Tuesday evening. .LONG TERM...(Tuesday night through Monday) Issued at 309 PM CDT Mon May 29 2017 The rest of the forecast period maintains near climatological weather, with highs only in the 80s as we head into early June. A trough over the intermountain west breaks down by late week with enhanced opportunity of shortwave activity for more organized late day storm coverage. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 120 PM CDT Mon May 29 2017 High based showers and isolated thunderstorms may develop late in the day into tonight, as a layer of mid level instability persists with a weak shortwave moving through the region. Localized gusty winds may develop given the inverted-V style sounding profiles. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 82 57 84 / 20 20 30 20 GCK 51 81 55 85 / 20 20 30 20 EHA 54 81 55 84 / 30 20 30 20 LBL 55 83 57 85 / 20 20 30 20 HYS 53 79 55 82 / 20 20 20 30 P28 57 84 60 86 / 20 10 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Russell
Hazardous weather outlook, May 29, 3:49 AM CDT, 14 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 349 AM CDT Mon May 29 2017 KSZ030-031-043>046-061>066-074>081-084>090-300900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 349 AM CDT Mon May 29 2017 /249 AM MDT Mon May 29 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Isolated storms will be possible late this afternoon along the KS/CO border spreading eastward into the overnight period. These storms are not expected to be severe. Day 1 Hazards ------------- * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- A slight chance of storms will be possible each day. As of now these storms do not look to be severe. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Limited risk - Severe thunderstorm: Limited risk * Wednesday - Lightning: Limited risk - Severe thunderstorm: Limited risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk * Sunday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.